MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Model Number 21539700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
16-nov-2022 it was reported that hearing aid battery charger overheated and melted at power port.Pateint did not return the power cord, therfore clinician unable to determine if that cord was the one issued with the charger unit.No harm to the patient or property damage is reported.(b)(6) 2022 from event date is a best estimate, the exact date of the incident is not known.Follow up request has been sent, no follow up recieved yet.
 
Additional Manufacturer Narrative
(b)(4).17-nov-2022.Case is linked to a trended case.The device technical investigation is complete.Device history record review has been completed.No deviation or changes were found during manufacturing of the device.Clinical assesment and risk assesment conlusion pending.The current information indicates need for reporting, the malfunction may lead to, or might led to, death or a serious injury if it were to recur or the event / incident did lead to, or might have led to, death or a serious injury.Final report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).On 17-nov-2022, case is linked to a trended case.The device technical investigation is complete.Device history record review has been completed.No deviation or changes were found during manufacturing of the device.Clinical assesment and risk assesment conclusion pending.The current information indicates need for reporting, the malfunction may lead to, or might led to, death or a serious injury if it were to recur or the event / incident did lead to, or might have led to, death or a serious injury.Final report will be submitted upon completion of the investigation.On 14-dec-2022, manufacturer's investigation conclusion: technical investigation concluded: a dhr review has been completed.No deviation or changes were found during manufacturing of the device.Trended case device investigation conclusion: this has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well-known and used standard but can mechanically break down.The clinical investigation concluded: a damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Correction: a.Patient information updated b3 date of incident updated b5 follow up information added hcp needed to send the device to the manufacturer's, but it is not yet received and no information, if it has been shipped.Manufacturer's investigation is complete, consider this a final report.
 
Event or Problem Description
On 16-nov-2022, it was reported that hearing aid battery charger overheated and melted at power port.Patient did not return the power cord, therefore clinician unable to determine if that cord was the one issued with the charger unit.No harm to the patient or property damage is reported.On 01-oct-2022 from b3 is a best estimate, the exact date of the incident is not known.Follow up request has been sent, no follow up recieved yet.On 14-dec-2022, follow up information recieved on 06dec2022: hcp reported: patient reported not being harmed, but did report some black melted remains from the cord on his fingertips.He was asked if seen by pcp or er and he denied stating that the incident did not require this.No further follow up information expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15823752
Report Number3005650109-2022-00067
Device Sequence Number6155458
Product Code OSM
UDI-Device Identifier05708296200214
UDI-Public05708296200214
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21539700
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale